MAUDE Adverse Event Report: MICROLINE SURGICAL INC. RENEW SUPER ATRAUMATIC FENESTRATED GRASPER TIP, DISPOSABLE; MANUAL DETACHABLE SURGICAL INSTRUMENTS

MICROLINE SURGICAL INC. RENEW SUPER ATRAUMATIC FENESTRATED GRASPER TIP, DISPOSABLE; MANUAL DETACHABLE SURGICAL INSTRUMENTS
Model Number 3642
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/18/2021
Type of Reportable Event Malfunction
Event or Problem Description
A microline grasper tip- one half of grasping jaw appears to have sheared off whilst in abdomen.Broken piece removed and grasping tip removed from applicator when removed from abdomen.Both kept for examination.Surrounding area and tip checked- everyone happy that nothing left inside and all pieces of tip retrieved.All other grasping tips with same lot number removed from shelves as a precaution.There was no adverse affects with patient.The patient suffered no injury.The incident was an actual event.
 
Additional Manufacturer Narrative
The device was returned, decontaminated, visually inspected and lab evaluated.After evaluation the complaint is confirmed.The jaw was found to be broken at the attachment point of the jaw to the blade.This is the weakest point of the part based on the design, this is the point we would expect to break via high forces.The broken edge was observed under microscope and no mim voids were seen at that site.It is possible that high force was placed on a rigid material and caused the jaw to fracture.This part also may have been pre-stressed during the grab test at msi - which has since been eliminated.

Brand Name
RENEW SUPER ATRAUMATIC FENESTRATED GRASPER TIP, DISPOSABLE
Common Device Name
MANUAL DETACHABLE SURGICAL INSTRUMENTS
Manufacturer (Section D)
MICROLINE SURGICAL INC.
50 dunham road
suite 1500
beverly MA 01915
Manufacturer (Section G)
MICROLINE SURGICAL INC.
50 dunham road
suite 1500
beverly MA 01915
Manufacturer Contact
scott marchand davis
50 dunham road
suite 1500
beverly, MA 01915
9789229810
MDR Report Key13942400
Report Number1223422-2022-00002
Device Sequence Number4612201
Product Code GEI
UDI-Device Identifier00811099010166
UDI-Public00811099010166
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K981389
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/28/2026
Device Model Number3642
Device Catalogue Number3642
Device Lot Number00157593
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/27/2021
Initial Report FDA Received Date03/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/10/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown